This information is generalized and not intended as specific medical advice. Consult your healthcare professional before taking or discontinuing any drug or commencing any course of treatment.
Serious. These medicines may interact and cause very harmful effects. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.
How the interaction occurs:
The cause of this interaction is not known. When taking these two medicines together, your body may not process your heart medicine properly.
What might happen:
The blood level of your heart medicine may increase and cause toxic effects.
What you should do about this interaction:
Contact your doctor immediately if you experience changes in vision, loss of appetite, nausea, vomiting, diarrhea, dizziness, weakness or irregular heartbeat.Contact your healthcare professionals (e.g. doctor or pharmacist) as soon as possible about taking these two medicines together. If your doctor prescribes these medicines together, you may need to check the blood levels of your heart medicine and your doctor may want to adjust the dose.Your healthcare professionals may already be aware of this interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.Reference:1.Leden I. Digoxin-hydroxychloroquine interaction?. Acta Med Scand 1982; 211(5):411-2.